A functional equation arising from ranked additive and separable utility

János Aczél, Gyula Maksa, Che Tat Ng, Z. Páles

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

All strictly monotonie solutions of a general functional equation are determined. In a particular case, which plays an essential role in the axiomatization of rank-dependent expected utility, all nonnegative solutions are obtained without any regularity conditions. An unexpected possibility of reduction to convexity makes the present proof possible.

Original languageEnglish
Pages (from-to)989-998
Number of pages10
JournalProceedings of the American Mathematical Society
Volume129
Issue number4
Publication statusPublished - 2001

Fingerprint

Nonnegative Solution
Expected Utility
Axiomatization
Regularity Conditions
Functional equation
Convexity
Strictly
Dependent

Keywords

  • Binary gamble
  • Convexity
  • Functional equation
  • Rank-dependent expected utility

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

A functional equation arising from ranked additive and separable utility. / Aczél, János; Maksa, Gyula; Ng, Che Tat; Páles, Z.

In: Proceedings of the American Mathematical Society, Vol. 129, No. 4, 2001, p. 989-998.

Research output: Contribution to journalArticle

Aczél, János ; Maksa, Gyula ; Ng, Che Tat ; Páles, Z. / A functional equation arising from ranked additive and separable utility. In: Proceedings of the American Mathematical Society. 2001 ; Vol. 129, No. 4. pp. 989-998.
@article{697c38b4600d422cba2b8e79eadde46e,
title = "A functional equation arising from ranked additive and separable utility",
abstract = "All strictly monotonie solutions of a general functional equation are determined. In a particular case, which plays an essential role in the axiomatization of rank-dependent expected utility, all nonnegative solutions are obtained without any regularity conditions. An unexpected possibility of reduction to convexity makes the present proof possible.",
keywords = "Binary gamble, Convexity, Functional equation, Rank-dependent expected utility",
author = "J{\'a}nos Acz{\'e}l and Gyula Maksa and Ng, {Che Tat} and Z. P{\'a}les",
year = "2001",
language = "English",
volume = "129",
pages = "989--998",
journal = "Proceedings of the American Mathematical Society",
issn = "0002-9939",
publisher = "American Mathematical Society",
number = "4",

}

TY - JOUR

T1 - A functional equation arising from ranked additive and separable utility

AU - Aczél, János

AU - Maksa, Gyula

AU - Ng, Che Tat

AU - Páles, Z.

PY - 2001

Y1 - 2001

N2 - All strictly monotonie solutions of a general functional equation are determined. In a particular case, which plays an essential role in the axiomatization of rank-dependent expected utility, all nonnegative solutions are obtained without any regularity conditions. An unexpected possibility of reduction to convexity makes the present proof possible.

AB - All strictly monotonie solutions of a general functional equation are determined. In a particular case, which plays an essential role in the axiomatization of rank-dependent expected utility, all nonnegative solutions are obtained without any regularity conditions. An unexpected possibility of reduction to convexity makes the present proof possible.

KW - Binary gamble

KW - Convexity

KW - Functional equation

KW - Rank-dependent expected utility

UR - http://www.scopus.com/inward/record.url?scp=33646852086&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33646852086&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:33646852086

VL - 129

SP - 989

EP - 998

JO - Proceedings of the American Mathematical Society

JF - Proceedings of the American Mathematical Society

SN - 0002-9939

IS - 4

ER -